Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 34, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 21, 2014, 5:34 PM MDT for Adams County, Morgan County, Washington County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2014, 5:34 PM MDT (23:34 UTC)
- Expired
- May 21, 2014, 6:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Adams County, CO, Morgan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 12:34 PM MDT | Tornado Watch | SPC | 8 hr |
| May 21, 4:48 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
756
WUUS55 KBOU 212334
SVRBOU
COC001-087-121-220015-
/O.NEW.KBOU.SV.W.0034.140521T2334Z-140522T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
534 PM MDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO...
SOUTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO...
NORTHEASTERN ADAMS COUNTY IN NORTHEAST COLORADO...
* UNTIL 615 PM MDT
* AT 532 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHAMROCK...
OR 22 MILES SOUTH OF FORT MORGAN...MOVING NORTHEAST AT 15 MPH.
THE MAIN PART OF THIS THUNDERSTORM HAS BEEN PRODUCING HEAVY RAIN
AND LARGE HAIL AS IT TRAVELLED ACROSS ADAMS COUNTY. ADDITIONAL
THUNDERSTORM CELLS HAVE DEVELOPED OVER SOUTHERN WASHINGTON AND
SOUTHEAST MORGAN COUNTIES WHICH MAY ALSO PRODUCE LARGE HAIL.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TWELVE-MILE CORNER...WOODROW...SHAMROCK...GARY...ADENA AND ADENA
SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING
FOR NORTHEAST COLORADO.
LAT...LON 3977 10377 4003 10398 4018 10368 3989 10331
TIME...MOT...LOC 2332Z 238DEG 15KT 3993 10382
HAIL...1.75IN
WIND...60MPH
$$
DANKERS2 follow-up statements
154
WWUS55 KBOU 212359
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
559 PM MDT WED MAY 21 2014
COC001-087-121-220015-
/O.CON.KBOU.SV.W.0034.000000T0000Z-140522T0015Z/
WASHINGTON CO-MORGAN CO-ADAMS CO-
559 PM MDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR WEST CENTRAL WASHINGTON...SOUTHEASTERN MORGAN AND NORTHEASTERN
ADAMS COUNTIES...
AT 557 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
WOODROW...OR 18 MILES SOUTHWEST OF AKRON...MOVING NORTHEAST AT 30
MPH. THE STRONGEST STORM WAS LOCATED JUST TO THE EAST OF WOODROW.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH THE LINE OF STORMS AS IT
MOVES NORTHEASTWARD.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TWELVE-MILE CORNER...WOODROW...SHAMROCK...GARY...ADENA AND ADENA
SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING
FOR NORTHEAST COLORADO.
LAT...LON 3977 10377 4003 10398 4018 10368 3989 10331
TIME...MOT...LOC 2357Z 210DEG 25KT 4000 10348
HAIL...1.25IN
WIND...60MPH
$$
DANKERS311
WWUS55 KBOU 220015
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
615 PM MDT WED MAY 21 2014
COC001-087-121-220025-
/O.EXP.KBOU.SV.W.0034.000000T0000Z-140522T0015Z/
WASHINGTON CO-MORGAN CO-ADAMS CO-
615 PM MDT WED MAY 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WASHINGTON...
SOUTHEASTERN MORGAN AND NORTHEASTERN ADAMS COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING
FOR NORTHEAST COLORADO.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM MDT
THURSDAY MORNING FOR NORTHEAST COLORADO.
LAT...LON 3977 10377 4003 10398 4018 10368 3989 10331
TIME...MOT...LOC 0011Z 238DEG 15KT 4000 10348
$$
DANKERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:28 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 21, 3:28 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 328 PM MDT WED MAY 21 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 320 PM MDT WED MAY 21 2014 DEEP UPPER LEVEL TROUGH OVER THE GREAT BASIN MAKES LITTLE PROGRESS EASTWARD DURING THE NEXT 24 HOURS. A MOIST AND UNSTABLE SOUTHERLY FLOW AHEAD OF THIS TROUGH WILL AGAIN FEED SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS MOST OF THE FORECAST AREA ON THURSDAY. STORMS TOMORROW LOOK MORE MULTI-CELL IN COVERAGE RATHER THAN SINGLE SUPERCELL STRUCTURES LIKE THE CELL NOW EXITING THE DENVER METRO AREA. COULD SEE A CONTINUOUS LINE OF STORMS FORMING FIRST OVER THE FRONT RANGE BEFORE DRIFTING VERY SLOWLY EASTWARD ONTO THE NEARBY PLAINS BY EARLY TO MID-AFTERNOON. SOUTHERLY SLOW ALOFT MAY CREATE TRAINING OF STORM CELLS POSSIBILITY RESULTING IN POCKETSOF HEAVY RAINFALL. PW VALUES ARE FORECAST IN THE 0.80 TO 0.90 INCH RANGE WHICH COULD POTENTIALLY RESULT IN MAX RAINFALL AMOUNTS UPWARDS OF 1.5 TO 1.8 INCHES. THEREFORE THE RISK OF FLOODING/FLASH FLOODING MAY BE GREATER TOMORROW. OTHERWISE...THE DENVER METRO AREA SUPERCELL WILL LIKELY CONTINUE TO TRACK EAST-NORTHEAST DOWN THE I-76/SOUTH PLATTE RIVER CORRIDOR DURING THE NEXT 3-5 HOURS. A TORNADO WATCH FOR MOST OF NORTHEAST COLORADO IS SLATED TO EXPIRE AT 8 PM MDT. STORMS DEVELOPING LATER THIS EVENING ACROSS THE NORTHEAST CORNER OF COLORADO ARE MORE LIKELY TO PRODUCE LARGE HAIL AND HEAVY RAINFALL...THAN TORNADOES AS DEEP LAYER SHEAR/INSTABILITY NOT AS GREAT OUT THERE. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 320 PM MDT WED MAY 21 2014 THURSDAY NIGHT AND FRIDAY...THE UPPER LOW WILL BE LOCATED OVER WEST CENTRAL ARIZONA WITH A WEAKER SOUTHERLY FLOW ALOFT OVER NERN CO. DUE TO THE WEAK FLOW ALOFT AND SUBTROPICAL NATURE OF THE AIRMASS...THE POTENTIAL FOR HEAVY RAIN PRODUCING THUNDERSTORMS WILL CONTINUE ESPECIALLY FROM THE FRONT RANGE FOOTHILLS EASTWARD. THE UPPER LOW MAKES ITS WAY SLOWLY EASTWARD FRIDAY NIGHT AND SATURDAY WITH A WEAK S-SELY FLOW ALOFT OVER ERN CO. AS A RESULT...THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO BE THE PRIMARY AREA OF CONCERN. SATURDAY NIGHT INTO SUNDAY...THE UPPER LOW OPENS UP AND LIFTS NORTHEAST...WITH THE AXIS SLIPPING OVER EASTERN CO AROUND 00Z MONDAY. ONE MORE POTENTIAL DAY FOR THUNDERSTORMS... SOME WITH HEAVY RAIN. BY MONDAY THE TROF WILL BE OVER THE OK/TX PANHANDLES WITH A DRIER NORTHWESTERLY FLOW OVER THE CWFA. SLGT CHC OF STORMS AT THIS TIME...WITH THE THREAT OF HEAVY RAIN SHIFTING TO THE EAST OF COLORADO. AN UPPER RIDGE MOVES OVER COLORADO FOR TUESDAY AND WEDNESDAY...WITH DRIER AND WARMER WEATHER RETURNING TO THE REGION. && .AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON) ISSUED AT 320 PM MDT WED MAY 21 2014 THE SUPERCELL THUNDERSTORM EXITING NORTHEAST DENVER METRO AREA AT THIS TIME WILL CONTINUE TO MOVE EAST-NORTHEAST AWAY FROM DIA. THERE IS STILL A CHANCE OF THUNDERSTORMS NOW THROUGH 8 PM THIS EVENING...ALTHOUGH THE RISK OF SEVERE WEATHER WILL BE SIGNIFICANTLY REDUCED. ALTHOUGH SMALL HAIL...STRONG GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL CAN NOT BE RULED OUT EARLY THIS EVENING. WINDS NEXT SEVERAL HOURS EAST-NORTHEAST AT 10-18KT WITH GUSTS TO AROUND 35 MPH. LATE TONIGHT...WINDS SHIFT TO A NORTHERLY DIRECTION AND REDUCE TO SPEEDS UNDER 10 KTS. THIS WIND SHIFT WILL LOWER CLOUD CEILINGS ACROSS THE DENVER METRO AREA WITH PREVAILING ILS CIGS AND VSBYS AT DENVER AREA TERMINALS AFTER 09Z TONIGHT. LOW CIGS AND VSBYS ARE EXPECTED TO IMPROVE AFTER 15Z ON THURSDAY. THEN AFTER 18Z...LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ONCE AGAIN WITH EAST-SOUTHEAST WINDS OF 8-16KTS. && .HYDROLOGY... ISSUED AT 320 PM MDT WED MAY 21 2014 THE THREAT OF HEAVY RAINFALL LEADING TO FLOODING WILL REMAIN LOW FOR THE MOUNTAINS...FRONT RANGE FOOTHILLS AND MOST OF THE NORTHEAST PLAINS OF COLORADO THE REST OF THIS AFTERNOON AND TONIGHT. WHEREAS THE BATCH OF STRONG TO SEVERE THUNDERSTORMS MOVING NORTHEAST ALONG THE SOUTH PLATTE/INTERSTATE 76 CORRIDOR WILL HAVE THE POTENTIAL TO PRODUCE UPWARDS OF TWO INCHES OF RAIN IN UNDER AN HOUR. IN ADDITION...HAIL UP TO 2 INCHES IN DIAMETER IS ALSO LIKELY WITH THESE THUNDERSTORMS. ON THURSDAY ANOTHER ROUND OF THUNDERSTORMS CAN BE EXPECTED FOR MOST OF NORTH CENTRAL AND NORTHEAST COLORADO. AFTERNOON STORMS OVER AND NEAR THE FRONT RANGE WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AND HAIL POSSIBLY RESULTING IN LOCALIZED FLOODING AND/OR ACCELERATE SNOWMELT. PW VALUES ARE FORECAST IN THE 0.80 TO 0.90 INCH RANGE WHICH COULD POTENTIALLY RESULT IN MAX RAINFALL AMOUNTS UPWARDS OF 1.5 TO 1.8 INCHES. THEREFORE THE RISK OF FLOODING/FLASH FLOODING MAY BE GREATER TOMORROW. THURSDAY NIGHT AND BEYOND...NOT MUCH CHANGE IN THE FORECAST REGARDING THE THREAT FOR HEAVY RAINFALL. SLOW STORM MOVEMENT WITH FORECAST PW AMOUNTS OF 0.80 INCHES COULD BE A POTENTIAL ISSUE FOR THE FOOTHILLS FOR FRIDAY AND SATURDAY. A LESSER THREAT ON SUNDAY BUT THE POTENTIAL FOR HEAVY RAIN MAY LINGER. DRY AND WARMER TEMPERATURES FOR EARLY NEXT WEEK. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BAKER LONG TERM...COOPER AVIATION...BAKER HYDROLOGY...COOPER
Hazardous weather outlook, May 21, 12:45 PM MDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1245 PM MDT WED MAY 21 2014 COZ030>051-221845- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1245 PM MDT WED MAY 21 2014 ...TORNADO WATCH FOR LARGE PORTION OF NORTHEAST COLORADO UNTIL 8 PM MDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE AND ACROSS NORTHEAST COLORADO THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. AFTER 1 PM TODAY...LARGE DAMAGING HAIL...THUNDERSTORM WIND GUSTS TO 60 MPH...HEAVY RAINFALL AND EVEN TORNADOES ARE POSSIBLE ON THE PLAINS. THE GREATEST RISK FOR SEVERE THUNDERSTORMS EXISTS ALONG AN INSTABILITY AXIS EXTENDING FROM AN AREA OF LOW PRESSURE NEAR DENVER...KNOWN AS THE DENVER CYCLONE...NORTHEAST ALONG THE SOUTH PLATTE AND I-76 CORRIDOR TO THE NEBRASKA BORDER. STORMS OVER THE FRONT RANGE FOOTHILLS WILL HAVE THE POTENTIAL TO PRODUCE HAIL UP TO THREE QUARTER INCH IN DIAMETER AND UP TO THREE QUARTER INCH OF RAIN IN A SHORT PERIOD OF TIME...POTENTIALLY RESULTING IN LOCALIZED FLOODING. SUFFICIENT INSTABILITY AND MOISTURE COMBINED WITH STRONG AND DEEP WIND SHEAR IN THE ATMOSPHERE WILL SET THE STAGE FOR DEVELOPMENT OF SEVERE WEATHER THIS AFTERNOON AND EVENING. THE STORMS ARE FIRST EXPECTED TO DEVELOP IN THE FOOTHILLS AND PALMER DIVIDE BETWEEN NOON AND 1 PM...AND THEN SPREAD NORTHEAST INTO THE I-25 URBAN CORRIDOR EARLY THIS AFTERNOON...AND THEN EAST-NORTHEAST ACROSS THE NORTHEAST PLAINS. BE READY TO TAKE QUICK ACTION IF WARNINGS ARE ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BECOME SLOWER MOVING THURSDAY WITH ENOUGH INSTABILITY FOR A THREAT OF SEVERE STRENGTH STORMS...THIS TIME WITH LARGE HAIL THE MAIN THREAT AS LESS SHEAR WILL BE PRESENT. WITH SLOWER MOVING STORMS...THE POTENTIAL FOR MINOR FLOODING ISSUES INCREASES. THURSDAY NIGHT INTO FRIDAY...A PLUME OF MOISTURE WILL MOVE UP FROM MEXICO AND THE GULF TO INCREASE CONCERNS FOR THUNDERSTORMS PRODUCING EVEN HEAVIER RAIN. SATURDAY WILL STILL HAVE A CHANCE FOR THUNDERSTORMS BUT WITH LESS AVAILABLE MOISTURE. WRAP AROUND MOISTURE ON THE BACKSIDE THE DEPARTING STORM SYSTEM WILL BRING ANOTHER SHOT OF SHOWERS AND THUNDERSTORMS ON SUNDAY BEFORE THINGS DRY OUT AND WARM UP ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY AFTER 1 PM TODAY. BAKER/COOPER
In the hours before
Local storm report, May 21, 3:09 PM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
309 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TORNADO WATKINS 39.75N 104.60W
05/21/2014 ADAMS CO COUNTY OFFICIAL
0230 PM TORNADO 4 NE AURORA 39.74N 104.76W
05/21/2014 ADAMS CO TRAINED SPOTTER
0225 PM HAIL AURORA 39.70N 104.81W
05/21/2014 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
MINOR STREET FLOODING
0210 PM TORNADO 3 SW AURORA 39.67N 104.85W
05/21/2014 ARAPAHOE CO TRAINED SPOTTER
RAIN WRAPPED
0205 PM TORNADO W AURORA 39.70N 104.81W
05/21/2014 ARAPAHOE CO TRAINED SPOTTER
0120 PM HAIL 4 ENE CONIFER 39.54N 105.23W
05/21/2014 M1.00 INCH JEFFERSON CO COCORAHS
&&
JKLocal storm report, May 21, 3:12 PM MDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
312 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TORNADO WATKINS 39.75N 104.60W
05/21/2014 ADAMS CO COUNTY OFFICIAL
0230 PM TORNADO 4 NE AURORA 39.74N 104.76W
05/21/2014 ADAMS CO TRAINED SPOTTER
0225 PM HAIL AURORA 39.70N 104.81W
05/21/2014 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
MINOR STREET FLOODING
0210 PM TORNADO 3 SW AURORA 39.67N 104.85W
05/21/2014 ARAPAHOE CO TRAINED SPOTTER
RAIN WRAPPED
0205 PM TORNADO W AURORA 39.70N 104.81W
05/21/2014 ARAPAHOE CO TRAINED SPOTTER
0120 PM HAIL 4 ENE CONIFER 39.54N 105.23W
05/21/2014 M1.00 INCH JEFFERSON CO COCORAHS
&&
JKLocal storm report, May 21, 3:37 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
337 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TORNADO WATKINS 39.75N 104.60W
05/21/2014 ADAMS CO COUNTY OFFICIAL
0230 PM TORNADO E DENVER 39.73N 104.96W
05/21/2014 DENVER CO TRAINED SPOTTER
0225 PM HAIL AURORA 39.70N 104.81W
05/21/2014 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
MINOR STREET FLOODING
0210 PM TORNADO 3 SW AURORA 39.67N 104.85W
05/21/2014 ARAPAHOE CO TRAINED SPOTTER
RAIN WRAPPED
0205 PM TORNADO W AURORA 39.70N 104.81W
05/21/2014 ARAPAHOE CO TRAINED SPOTTER
0203 PM HAIL LAKEWOOD 39.70N 105.11W
05/21/2014 M0.88 INCH JEFFERSON CO TRAINED SPOTTER
0120 PM HAIL 4 ENE CONIFER 39.54N 105.23W
05/21/2014 M1.00 INCH JEFFERSON CO COCORAHS
&&
JKLocal storm report, May 21, 4:33 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
433 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TORNADO 4 NE BYERS 39.75N 104.17W
05/21/2014 ADAMS CO TRAINED SPOTTER
BRIEF TOUCHDOWN, SMALL TORNADO
0350 PM HAIL 15 N STRASBURG 39.95N 104.30W
05/21/2014 M1.50 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERED THE GROUND TO A DEPTH OF 2 INCHES
0245 PM TORNADO WATKINS 39.75N 104.60W
05/21/2014 ADAMS CO COUNTY OFFICIAL
0230 PM HAIL AURORA 39.70N 104.81W
05/21/2014 M0.50 INCH ARAPAHOE CO TRAINED SPOTTER
COVERED THE GROUND TO A DEPTH OF 6 INCHES
0230 PM TORNADO 4 NE AURORA 39.74N 104.76W
05/21/2014 ADAMS CO TRAINED SPOTTER
0225 PM HAIL AURORA 39.70N 104.81W
05/21/2014 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
MINOR STREET FLOODING
0210 PM TORNADO 3 SW AURORA 39.67N 104.85W
05/21/2014 ARAPAHOE CO TRAINED SPOTTER
RAIN WRAPPED
0205 PM TORNADO W AURORA 39.70N 104.81W
05/21/2014 ARAPAHOE CO TRAINED SPOTTER
0203 PM HAIL LAKEWOOD 39.70N 105.11W
05/21/2014 M0.88 INCH JEFFERSON CO TRAINED SPOTTER
0134 PM HAIL N AURORA 39.70N 104.81W
05/21/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0120 PM HAIL 4 ENE CONIFER 39.54N 105.23W
05/21/2014 M1.00 INCH JEFFERSON CO COCORAHS
&&
JKLocal storm report, May 21, 4:53 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
453 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 15 N STRASBURG 39.95N 104.30W
05/21/2014 M1.75 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERS THE GROUND TO A DEPTH OF FOUR INCHES
0425 PM TORNADO 4 NE BYERS 39.75N 104.17W
05/21/2014 ADAMS CO TRAINED SPOTTER
BRIEF TOUCHDOWN, SMALL TORNADO
0350 PM HAIL 15 N STRASBURG 39.95N 104.30W
05/21/2014 M1.50 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERED THE GROUND TO A DEPTH OF 2 INCHES
0339 PM HAIL 5 N BENNETT 39.83N 104.42W
05/21/2014 M1.75 INCH ADAMS CO TRAINED SPOTTER
0246 PM HAIL 4 NNW CHATFIELD RESERVO 39.61N 105.11W
05/21/2014 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0245 PM TORNADO WATKINS 39.75N 104.60W
05/21/2014 ADAMS CO COUNTY OFFICIAL
0230 PM TORNADO 4 NE AURORA 39.74N 104.76W
05/21/2014 ADAMS CO TRAINED SPOTTER
0230 PM HAIL AURORA 39.70N 104.81W
05/21/2014 M0.50 INCH ARAPAHOE CO TRAINED SPOTTER
COVERED THE GROUND TO A DEPTH OF 6 INCHES
0225 PM HAIL AURORA 39.70N 104.81W
05/21/2014 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
MINOR STREET FLOODING
0210 PM TORNADO 3 SW AURORA 39.67N 104.85W
05/21/2014 ARAPAHOE CO TRAINED SPOTTER
RAIN WRAPPED
0205 PM TORNADO W AURORA 39.70N 104.81W
05/21/2014 ARAPAHOE CO TRAINED SPOTTER
0203 PM HAIL LAKEWOOD 39.70N 105.11W
05/21/2014 M0.88 INCH JEFFERSON CO TRAINED SPOTTER
0134 PM HAIL N AURORA 39.70N 104.81W
05/21/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0120 PM HAIL 4 ENE CONIFER 39.54N 105.23W
05/21/2014 M1.00 INCH JEFFERSON CO COCORAHS
&&
JKLocal storm report, May 21, 5:11 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
511 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TORNADO 2 SSE LEADER 39.87N 104.04W
05/21/2014 ADAMS CO TRAINED SPOTTER
0450 PM TSTM WND DMG 2 NE BYERS 39.73N 104.20W
05/21/2014 ARAPAHOE CO TRAINED SPOTTER
POWER LINES AND TREES DOWN
0439 PM HAIL 15 N STRASBURG 39.95N 104.30W
05/21/2014 M1.75 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERS THE GROUND TO A DEPTH OF FOUR INCHES
0425 PM TORNADO 4 NE BYERS 39.75N 104.17W
05/21/2014 ADAMS CO TRAINED SPOTTER
BRIEF TOUCHDOWN, SMALL TORNADO
0425 PM TORNADO 3 ENE BYERS 39.73N 104.17W
05/21/2014 ARAPAHOE CO TRAINED SPOTTER
ON THE GROUND FOR AT LEAST 5 MINUTES
0350 PM HAIL 15 N STRASBURG 39.95N 104.30W
05/21/2014 M1.50 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERED THE GROUND TO A DEPTH OF 2 INCHES
0339 PM HAIL 5 N BENNETT 39.83N 104.42W
05/21/2014 M1.75 INCH ADAMS CO TRAINED SPOTTER
0246 PM HAIL 4 NNW CHATFIELD RESERVO 39.61N 105.11W
05/21/2014 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0245 PM TORNADO WATKINS 39.75N 104.60W
05/21/2014 ADAMS CO COUNTY OFFICIAL
0230 PM HAIL AURORA 39.70N 104.81W
05/21/2014 M0.50 INCH ARAPAHOE CO TRAINED SPOTTER
COVERED THE GROUND TO A DEPTH OF 6 INCHES
0230 PM TORNADO 4 NE AURORA 39.74N 104.76W
05/21/2014 ADAMS CO TRAINED SPOTTER
0225 PM HAIL AURORA 39.70N 104.81W
05/21/2014 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
MINOR STREET FLOODING
0210 PM TORNADO 3 SW AURORA 39.67N 104.85W
05/21/2014 ARAPAHOE CO TRAINED SPOTTER
RAIN WRAPPED
0205 PM TORNADO W AURORA 39.70N 104.81W
05/21/2014 ARAPAHOE CO TRAINED SPOTTER
0203 PM HAIL LAKEWOOD 39.70N 105.11W
05/21/2014 M0.88 INCH JEFFERSON CO TRAINED SPOTTER
0134 PM HAIL N AURORA 39.70N 104.81W
05/21/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0120 PM HAIL 4 ENE CONIFER 39.54N 105.23W
05/21/2014 M1.00 INCH JEFFERSON CO COCORAHS
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 6:19 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Elbert, Lincoln, Washington | 41 min |
| May 20, 10:51 PM MDT | Special Weather Statement | BOU | Weld | 39 min |
| May 20, 11:43 PM MDT | Special Weather Statement | BOU | Weld | 62 min |
| May 20, 11:51 PM MDT | Areal Flood Advisory | BOU | Morgan, Weld | 114 min |
| May 21, 6:47 AM MDT | Areal Flood Advisory | BOU | Morgan | 3 hr |
| May 21, 1:00 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 45 min |
| May 21, 1:36 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 39 min |
| May 21, 1:56 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Denver | 34 min |
| May 21, 2:21 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 39 min |
| May 21, 2:23 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Denver | 22 min |
| May 21, 2:42 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 33 min |
| May 21, 3:18 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Denver | 27 min |
| May 21, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 28 min |
| May 21, 3:57 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 48 min |
| May 21, 4:18 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 42 min |
| May 21, 4:57 PM MDT | Tornado Warning | BOU | Adams | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.